Progression to macula-off tractional retinal detachment after a contralateral intraoperative intravitreal bevacizumab injection for proliferative diabetic retinopathy
Leonid Zlotcavitch,1 Harry W Flynn Jr,2 Robert L Avery,3 Aleksandra Rachitskaya2
1University of Miami, Miller School of Medicine, 2Bascom Palmer Eye Institute, Department of Ophthalmology, University of Miami, Miller School of Medicine, Miami, FL, USA; 3California Retina Consultants, Santa Barbara, CA, USA
Abstract: We report a patient with progression to a macula-off tractional retinal detachment in a fellow eye after a contralateral intraoperative intravitreal bevacizumab injection. A 32-year-old diabetic man noted decreased vision in his left eye 1 week following 25 gauge pars plana vitrectomy, gas tamponade, and intraoperative injection of bevacizumab in his right eye. Left eye visual acuity decreased from 20/80 to 20/200, and macula-off tractional retinal detachment was seen on clinical exam and imaging. Progression of tractional retinal detachment associated with proliferative diabetic retinopathy in a fellow eye after a contralateral intraoperative intravitreal bevacizumab injection may occur.
Keywords: anti-VEGF therapy, fellow eye, tractional retinal detachment, diabetes mellitus
Letter to the editor has been published
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]